Share Facebook
Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Normal effect of Imuran?


05-20-2013, 05:38 PM   #1
ontariomom
Senior Member
 
ontariomom's Avatar
 
Join Date: May 2012
Location: Grey/Bruce, Ontario
Normal effect of Imuran?

I am on 150 of Imuran. Been n it for just 2weeks. The last few nights I have had horrible nausea to the point I can't sleep. I get up and take gravol which lessens It enough I can get some sleep. But for a good part of the next day I feel nauseous and run down.

Is this normal? My GI started me on 25 then upped it to 150 after 4 days. I take them all at one time. Wondering if I spread the pills out one at each meal if that would help?


I really need to function this week and honestly would rather have diahreea then nausea.

Does anyone have any words of wisdom?
05-20-2013, 07:33 PM   #2
hawkeye
Forum Monitor
 
Join Date: Mar 2011
Location: New Brunswick

My Support Groups:
Haven't had the nausea, would splitting the dose to 75 mg twice a day work for you?
__________________

Diagnosed since 1990
Current Medications: None currently. Was on Imuran (150mg/day) and 5-ASA (3000 mg/day) as maintenance meds prior to surgery
Surgeries: Left hemicolectomy 2014.
05-20-2013, 07:36 PM   #3
ontariomom
Senior Member
 
ontariomom's Avatar
 
Join Date: May 2012
Location: Grey/Bruce, Ontario
Yep I could do that. If I knew the nausea was short term and eventually would disappear I'd suck it up and deal. But if its going to hang around for a while it might drive me insane. I can't spend each day on the couch and all night awake holding my tummy.

I will try splitting the dosage the rest of the week and see if that makes a difference. Thanks.
05-20-2013, 08:45 PM   #4
rollinstone
Senior Member
 
rollinstone's Avatar
Hey I struggled w nausea for a bit, it subsided after a few weeks as my body got used to it, maybe ask your doc if you can go back to a lower dose for a while and build up slowly.
05-21-2013, 07:23 AM   #5
ontariomom
Senior Member
 
ontariomom's Avatar
 
Join Date: May 2012
Location: Grey/Bruce, Ontario
Vomiting last night and this morning. I am going to stop taking it until my GI comes back from his conference. I feel absolutely horrid. Worse then before taking the Imuran.
05-21-2013, 08:23 AM   #6
JoFowler
Senior Member
 
JoFowler's Avatar
 
Join Date: Nov 2012
Location: Dartmouth, Nova Scotia

My Support Groups:
I was prescribed 150 mg of Imuran, and when I got up to full dose I was extremely nauseous. Went down to a hundred for a week, then tried 150 again, same result. So I take 100 daily with no issues.
05-21-2013, 09:02 AM   #7
rollinstone
Senior Member
 
rollinstone's Avatar
Vomiting last night and this morning. I am going to stop taking it until my GI comes back from his conference. I feel absolutely horrid. Worse then before taking the Imuran.
Good idea to stop if your vomiting, be careful of pancreatitis, there have been a few ppl on here that developed it due to imuran, i think you should call for a regular GP visit and get some bloods done just incase, that way they can forward to your GI when he's back and atleast you'll know how your bodies doing from a lab stand point
05-21-2013, 09:11 AM   #8
ontariomom
Senior Member
 
ontariomom's Avatar
 
Join Date: May 2012
Location: Grey/Bruce, Ontario
I am due for my first round of blood work today. I just need to get on my feet long enough to make it there to get them done. Thanks. I won't take my dose tonite and hopefully I feel better soon.
05-21-2013, 12:21 PM   #9
Trish22
Senior Member
 
Join Date: Aug 2012
Location: Solihull, United Kingdom
Hey I wold drop it right down to a comfortable dose,better some than none at all,
I went Neutropeanic when a Gastro decided that he did not believe in half measures and building up slowly,result was above,hence I have never seen him again and refuse to do so.
But I started slowly and found 100mg suited me fine,no nausea or itching and my bloods ok.So certainly drop down to aout 100mg and see how you get on.
Good luck
Reply

Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Normal effect of Imuran?
Thread Tools


All times are GMT -5. The time now is 01:04 PM.
Copyright 2006-2017 Crohnsforum.com